News to me: My medication causes blurry vision, 14 mos out!

Post your questions and start your research in this forum if more than three months ago you had any type of surgery to reduce the need for glasses and contacts.

News to me: My medication causes blurry vision, 14 mos out!

Postby bigbrowns » Tue Jun 12, 2007 6:32 pm

I had Lasik in April 06, and had immediately improved vision which got better and better. However, my dry eye problem has never improved. I used Restasis but it burned so badly all day long that I quit using it. I still have terrible dry eyes, even with plugs, and use drops several times a day, esp. at night when my eyes are tired, and immediately upon waking. What a hassle! My eyes often feel very tired. Sometimes the lid even sticks to my eye when I blink!! I limit my shopping; with all the recylcled, dry air, it just kills me. (Think of the money I'm saving though!!)

I was concerned and disappointed at my last follow up visit - not because of my dry eyes, but my vision was quite blurry, and was not 20/20 as it had been a few months before.

HERE is what happened - very weird! I am a 51 year old woman and though I consider myself to be in great health, I have very high blood pressure and have tried about 14 different medications, none of which have helped. I also take allergy meds seasonally.

About three years ago after much abdominal pain, I was diagnosed with diverticulitis. Though I had just one pocket, it was infected and painful. I was prescribed an antibiotic for the infection and dicyclomene for the stomach pain. This medication is to relax the smooth muscles on the outside of the colon to relieve cramps. Ironically enough, it must also have relaxed my veins and arteries, because my blood pressure went back to normal for the first time in about fifteen years! But after a few months (during the time I had my last Lasik follow-up) I noticed I was experiencing VERY blurry vision - sometimes in just one eye at a time, other times both.

I checked all my meds and realized that one side effect of dicyclomine is blurred vision. I immedieatly went off it, and my vision is great, but now my blood pressure is high again - I'm talking 190/98! What to do?? Have a stroke, or walk around blind? I cannot find a doctor who can answer this question, but I would urge all of you to check out your meds for side effects. Also, anything that causes dry mouth (such as some allergy meds) can also dry your eyes. Who'd have thunk it??
bigbrowns
 
Posts: 1
Joined: Thu Jun 07, 2007 12:34 am
Location: nevada (ugh)

Postby LasikExpert » Wed Jun 13, 2007 2:11 am

Excellent post and great detective work! Lasik doctors tend to be somewhat isolated from your general physician and other specialists. If the left hand does not know what the right hand is prescribing it is easy for medicinal causes of problems to go undetected.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Had It A While Ago

Who is online

Users browsing this forum: No registered users and 2 guests